Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe anxiety and depression

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2712 Questions

default
Posted on Wed, 5 Apr 2017 in Mental Health
Question: Hello, I have been struggling with mild depression and a bit of anxiety for that last two months. I just don't feel right and I don't know why. I went and got a physical and blood was drawn and everything is normal except im deficient in vitamin d. I also have restless leg syndrome and been dealing with stress. I've recently read that magnesium may help however I'm a little worried about taking a supplement because of the scary side effects of taking extra magnesium if you're not truly deficient. Is it safe to supplement with magnesium???
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
It is ok to take double the daily requirement

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

It is true that magnesium helps in anxiety and depression and some of the mild depression may be under control with supplementation of magnesium. Having said this it is never right to cross the limit to recommended daily intake but in case of magnesium you can supplement the amount equal to RDA in addition to food intake. To certain limit it is likely to add some additional benefit but if crossed the limit of double the RDA amount there is more chance of harmful effects than benefits.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 5 hours later
Thank you so much for your response. I'm currently taking sublingual b complex, 50,000 iu of vitamin d once a week and 400mg of sam-e...the magnesium that I bought is magnesium glycinate at 400mg. It says to take 3. Do I take 3 at once in the evening or spread them out through the the day??? I'm really hoping this works because I really haven't felt like myself the last two months. It tends to be a little worse in the morning. I can still function, go to work and be social but overall im not my normal self.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

Taking three tablets of magnesium glycinate 400 mg will be too much and much higher than RDA. In my opinion you should limit yourself for either two tablets or ideally one tablet in 24 hour time.

I hope this helps you further.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 17 minutes later
Oh ok...the bottle said serving size is 3 but thank you for clarifying
doctor
Answered by Dr. Ashok Kumar 16 minutes later
Brief Answer:
Thanks for follow up

Detailed Answer:
Hello,
I am glad to know that information was useful for you.

If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Anxiety

doctor1 MD

My resting heart rate is usually about 70. Right now it is 104. Earlier today it was 84/ Nothing has happened to elevate it. I have been sitting at my desk all day except for a short walk outside.
I am 46, in good health and not overweight.
I had a panic attack last Thursday. My first ever though I have suffered from workplace anxiety symptoms for more than two years.
What do you think?

doctor1 MD

I feel a little silly asking a doctor questions online, but I'm nervous...I can't get into the dr today and nervous about something...just want my mind put to ease. I have anxiety so I may be making these symptoms worse then they are.....



I have a little blood in my stools, abdominal pain and I have to pee a lot (not pregnant). On top of it all I'm SO TIRED all of the time......I'm thinking the worse, and hoping its just a UTI or something, please let me know your thoughts. Should I sit and worry all day?? UGH!!!

doctor1 MD

Hi,I am 23 years old, 6ft'1 and weigh 210 pounds. Two weeks ago, I suddenly became constipated after eatting lunch. In addition, I developed a dull but annoying pain in my lower left abdomen, near my hip. The weird thing is I have bowl movements but not normal ones like I am used too. I have an issue with anxiety and prescribed medication for it. However, I no longer take it, but I do have manageing my stress and anxiety. I saw my doctor yesterday and he said it could be a gi bug and could have developed because of stress.

doctor1 MD

I don t know what is wrong with me. I have been having moderate diaherra for the past 3 days now and I can barely keep water down. Just recently I have been having panic attacks/heart racing for the last 3 hours now and I don t know if I should go to the ER.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?